Patient :I stopped taking adderall for about 3 months because I was traveling overseas. I had been on it for a few years and it had always worked great. It helped me focus in college and at work. Then recently I started taking it again but it's not working like it did before. Instead of helping me to focus and feel calm like it did before it now gives me anxiety and a lack of focus. I've tried taking smaller doses which helps with the anxiety but I'm still not able to focus. I'm not taking any other medication, or doing anything different from when I took adderall in the past. What do you think it could be? What do you think I should do?
Thank you for writing to Askthedoctor.com.
First of all I would like to tell u that if u have responded well to one medication in the past there is no rule that you will respond in the similar fashion now with the same medication and with the same dose.
Sometimes Adderall itself can induce anxiety even at smaller dose.
So, need to try for alternative medications with which you can have since benefit.
Sometimes ADHD and anxiety can come exist.
I suggest you to meet a Psychiatrist or your family Doctor and get evaluated for ADHD and anxiety .
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.